MAUDE Adverse Event Report: ACCRIVA DIAGNOSTICS DIRECTCHECK ACT-LR QUALITY CONTROL, ABNORMAL; PLASMA, COAGULATION CONTROL

ACCRIVA DIAGNOSTICS DIRECTCHECK ACT-LR QUALITY CONTROL, ABNORMAL; PLASMA, COAGULATION CONTROL
Model Number DCJLR-A
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Method: actual device not evaluated.Dhr review was not performed because the complaint is unrelated to product performance or packaging.Results: no results available since no evaluation performed.Conclusion: human factors issue.Training deficiency.Device not returned.Accriva diagnostics has requested all data required for form 3500a.
 
Event or Problem Description
Healthcare professional called to report an end-user injury that occurred during dispensing a directcheck act-lr abnormal liquid quality control.Lyophilized control material is packaged in a glass ampule inside a crushable plastic dropper vial containing diluent.Each directcheck control includes a set of protective sleeves intended to safeguard end-users from potential injury while handling the control.The end-user utilized the protective sleeve when he crushed the ampule to mix the reagent and diluent.He removed the protective sleeve after mixing and squeezed the vial to dispense the reconstituted control.When doing so, a shard of the glass ampuole penetrated the vial and caused a small cut to the right middle finger.The end-user washed the finger with soap and water, then affixed a band aid.Severe bleeding or other medical complications were recorded.
 
Event or Problem Description
Follow-up #1.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
DIRECTCHECK ACT-LR QUALITY CONTROL, ABNORMAL
Common Device Name
PLASMA, COAGULATION CONTROL
Manufacturer (Section D)
ACCRIVA DIAGNOSTICS
6260 sequence drive
san diego CA 92121
MDR Report Key7640141
Report Number2250033-2018-00014
Device Sequence Number19381790
Product Code GGN
UDI-Device Identifier10711234107089
UDI-Public0110711234107089
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K120977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Model NumberDCJLR-A
Device Catalogue NumberDCJLR-A
Device Lot NumberB8DLA002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date06/26/2018
Supplement Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1